Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

   
 
 

 

The fundamental limit theorems in probability


Author: W. Feller
Journal: Bull. Amer. Math. Soc. 51 (1945), 800-832
DOI: https://doi.org/10.1090/S0002-9904-1945-08448-1
MathSciNet review: 0013252
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

    G. M. Bawly, 1. Ueber eine Verallgemeinerung der Grenzwertsätze der Wahrscheinlichkeitsrechnung, Rec. Math. (Mat. Sbornik) N.S. vol. 1 (1936) pp. 917-929.
  • S. N. Bernstein, Retour au problème de l’évaluation de l’approximation de la formule limite de Laplace, Bull. Acad. Sci. URSS. Sér. Math. [Izvestia Akad. Nauk SSSR] 7 (1943), 3–16 (Russian, with French summary). MR 0008654
  • Andrew C. Berry, The accuracy of the Gaussian approximation to the sum of independent variates, Trans. Amer. Math. Soc. 49 (1941), 122–136. MR 3498, DOI https://doi.org/10.1090/S0002-9947-1941-0003498-3
  • A. A. Bobroff, 1. Ueber relative Stabilität von Summen zufälliger Grössen, C. R. (Doklady) Acad. Sci. URSS. vol. 15 (1937) pp. 239-240.
  • A. A. Bobroff, Conditions of applicability of the strong law of large numbers, Duke Math. J. 12 (1945), 43–46. MR 11912
  • F. P. Cantelli, 1. Considerazioni sulla legge uniforme dei grandi numeri e sulla generalizzazione di un fondamentale teorema del sig. Paul Lévy, Giornale dell’Istituto Italiano degli Attuari vol.4 (1933) pp.327-350. H. Cramér, 1. On the composition of elementary errors, Skandinavisk Aktuarietidskrift vol. 11 (1928) pp. 13-74, 141-180. H. Cramér, 2. Su un teorema relativo alla legge uniforme dei grandi numeri, Giornale dell’Istituto Italiano degli Attuari vol. 5 (1934) pp. 1-15.
  • Harald Cramér, Über eine Eigenschaft der normalen Verteilungsfunktion, Math. Z. 41 (1936), no. 1, 405–414 (German). MR 1545629, DOI https://doi.org/10.1007/BF01180430
  • H. Cramér, 4. Random variables and probability distributions, Cambridge Tracts in Mathematics, No. 36, 1937. W. Doblin (Doeblin), 1. Premiers éléments d’une étude systématique de l’ensemble de puissances d’une loi de probabilité, C. R. Acad. Sci. Paris vol. 206 (1938) pp. 306-308. W. Doblin (Doeblin), 2. Sur les sommes d’un grand nombre de variables aléatoires indépendantes, Bull. Sci. Math. vol. 63 (1939) pp. 1-40.
  • W. Doeblin, Sur un problème de calcul des probabilités, C. R. Acad. Sci. Paris 209 (1939), 742–743 (French). MR 916
  • J. L. Doob, The elementary Gaussian processes, Ann. Math. Statistics 15 (1944), 229–282. MR 10931, DOI https://doi.org/10.1214/aoms/1177731234
  • W. Dubrovski, 1. Eine Verallgemeinerung der Theorie der rein unstetigen stochastischen Prozesse von W. Feller, C. R. Acad. Sci. URSS vol. 19 (1938) pp. 439-446.
  • Paul Erdös, On the law of the iterated logarithm, Ann. of Math. (2) 43 (1942), 419–436. MR 6630, DOI https://doi.org/10.2307/1968801
  • Willy Feller, Über den zentralen Grenzwertsatz der Wahrscheinlichkeitsrechnung, Math. Z. 40 (1936), no. 1, 521–559 (German). MR 1545580, DOI https://doi.org/10.1007/BF01218878
  • W. Feller, 2. Zur Theorie der stochastischen Prozesse (Existenz- und Eindeutigkeitssätze), Math. Ann. vol. 113 (1936) pp. 113-160. W. Feller, 3. Ueber das Gesetz der grossen Zahlen, Acta Univ. Szeged, vol. 8 (1937) pp. 191-201.
  • Willy Feller, Über den zentralen Grenzwertsatz der Wahrscheinlichkeitsrechnung. II, Math. Z. 42 (1937), no. 1, 301–312 (German). MR 1545677, DOI https://doi.org/10.1007/BF01160080
  • W. Feller, 5. On the Kolmogoroff-P. Lévy formula for infinitely divisible distribution functions, Proceedings of the Yugoslav Academy of Sciences vol. 82 (1937) pp. 95-112 (in Yugoslav with summaries).
  • W. Feller, Generalization of a probability limit theorem of Cramér, Trans. Amer. Math. Soc. 54 (1943), 361–372. MR 9262, DOI https://doi.org/10.1090/S0002-9947-1943-0009262-5
  • W. Feller, The general form of the so-called law of the iterated logarithm, Trans. Amer. Math. Soc. 54 (1943), 373–402. MR 9263, DOI https://doi.org/10.1090/S0002-9947-1943-0009263-7
  • Robert Fortet, Sur le calcul de certaines probabilités d’absorption, C. R. Acad. Sci. Paris 212 (1941), 1118–1120 (French). MR 9266
  • Robert Fortet, Sur la résolution des équations paraboliques linéaires, C. R. Acad. Sci. Paris 213 (1941), 553–556 (French). MR 9250
  • B. V. Gnedenko, On the theory of limit theorems for sums of independent random variables, Bull. Acad. Sci. URSS. Sér. Math. [Izvestia Akad. Nauk SSSR] 1939 (1939), 643–647. MR 0002041
  • B. Gnedenko, To the theory of the domains of attraction of stable laws, Uchenye Zapiski Moskov. Gos. Univ. Matematika 30 (1939), 61–81 (Russian, with English summary). MR 0002042
  • B. V. Gnedenko, Locally stable distributions, Bull. Acad. Sci. URSS. Sér. Math. [Izvestia Akad. Nauk SSSR] 6 (1942), 291–308 (Russian, with English summary). MR 0009264
  • B. Gnedenko, Sur la croissance des processus stochastiques homogènes à accroissements indépendants, Bull. Acad. Sci. URSS. Sér. Math. [Izvestia Akad. Nauk SSSR] 7 (1943), 89–110 (Russian, with French summary). MR 0009265
  • B. V. Gnedenko and A. V. Groshev, On the convergence of distribution laws of normalized sums of independent random variables, Rec. Math. [Mat. Sbornik] N. S. 6(48) (1939), 521–541 (Russian, with English summary). MR 0002044
  • Paul R. Halmos, On a necessary condition for the strong law of large numbers, Ann. of Math. (2) 40 (1939), 800–804. MR 374, DOI https://doi.org/10.2307/1968894
  • G. H. Hardy and J. E. Littlewood, Some problems of diophantine approximation, Acta Math. 37 (1914), no. 1, 155–191. MR 1555098, DOI https://doi.org/10.1007/BF02401833
  • Philip Hartman, Normal distributions and the law of the iterated logarithm, Amer. J. Math. 63 (1941), 584–588. MR 4405, DOI https://doi.org/10.2307/2371372
  • F. Hausdorff, 1. Grundzüge der Mengenlehre, Leipzig, 1913.
  • P. L. Hsu, The approximate distributions of the mean and variance of a sample of independent variables, Ann. Math. Statistics 16 (1945), 1–29. MR 11911, DOI https://doi.org/10.1214/aoms/1177731168
  • M. Kac, 1. Sur les fonctions 2nt-(2nt)-1/2, J. London Math. Soc. vol. 13 (1938) pp. 131-134.
  • M. Kac, Note on the partial sums of the exponential series, Univ. Nac. Tucumán. Revista A. 3 (1942), 151–153. MR 0007799
  • A. Khintchine, Über dyadische Brüche, Math. Z. 18 (1923), no. 1, 109–116 (German). MR 1544623, DOI https://doi.org/10.1007/BF01192399
  • A. Khintchine, 2. Ueber einen Satz der Wahrscheinlichkeitsrechnung, Fund. Math. vol. 6 (1924) pp. 9-20. A. Khintchine, 3. Ueber das Gesetz der grossen Zahlen, Math. Ann. vol. 96 (1926) pp. 156-168. A. Khintchine, 4. Remarques sur les suites d’événements obeissants à la loi des grands nombres, Rec. Math. (Mat. Sbornik) N.S. vol. 39 (1932) pp. 115-119. A. Khintchine, 5. Asymptotische Gesetze der Wahrscheinlichkeitsrechnung, Ergebnisse der Mathematik, vol. 2, no. 4, Berlin, 1933. A. Khintchine, 6. Sul dominio di attrazione della legge di Gauss, Giornale dell’Istituto Italiano degli Attuari vol. 6 (1935) pp. 378-393. A. Khintchine, 7. Su una legge dei grandi numeri generalizzata, Giornale dell’Istituto Italiano degli Attuari vol. 7 (1936) pp. 365-377. A. Khintchine, 8. Zur Theorie der unbeschränkt teilbaren Verteilungsgesetze, Rec. Math. (Mat. Sbornik) N.S. vol. 2 (1937) pp. 79-117. A. Khintchine, 9. Déduction nouvelle d’une formule de M. Paul Lévy, Bull. Math. Univ. Moscou vol. 1 (1937) pp. 1-5. A. Khintchine, 10. Contribution à l’arithmétique des lois de distribution, Bull. Math. Univ. Moscou vol. 1 (1937) pp. 6-17. A. Khintchine, 11. Invariante Klassen von Verteilungsgesetzen, Bull. Math. Univ. Moscou vol. 1 (1937) pp. 4-5.
  • A. Khintchine, Sur un cas de corrélation a posteriori, Rec. Math. [Mat. Sbornik] N.S. 12(54) (1943), 185–195 (French, with Russian summary). MR 0009579
  • A. Khintchine, 13. Sur la croissance locale des processus stochastiques homogènes à accroissements indépendants, Bull. Acad. Sci. URSS. Sér. Math. (1939) pp. 487-508. A. Khintchine and P. Lévy, 1. Sur les lois stables, C. R. Acad. Sci. Paris vol. 202 (1936) pp. 374-376.
  • A. Kolmogoroff, Über die Summen durch den Zufall bestimmter unabhängiger Größen, Math. Ann. 99 (1928), no. 1, 309–319 (German). MR 1512451, DOI https://doi.org/10.1007/BF01459098
  • A. Kolmogoroff, Über das Gesetz des iterierten Logarithmus, Math. Ann. 101 (1929), no. 1, 126–135 (German). MR 1512520, DOI https://doi.org/10.1007/BF01454828
  • A. Kolmogoroff, Über die analytischen Methoden in der Wahrscheinlichkeitsrechnung, Math. Ann. 104 (1931), no. 1, 415–458 (German). MR 1512678, DOI https://doi.org/10.1007/BF01457949
  • A. Kolmogoroff, 4. Sulla forma generale di un processo stocastico omogeneo, Atti della Reale Accademia Nazionale dei Lincei: Rendiconti (6) vol. 15 (1932) pp. 805-808, 866-869. A. Kolmogoroff, 5. Grundbegriffe der Wahrscheinlichkeitsrechnung, Ergebnisse der Mathematik, vol. 2, no. 3, Berlin, 1933.
  • H. Levene and J. Wolfowitz, The covariance matrix of runs up and down, Ann. Math. Statistics 15 (1944), 58–69. MR 9823, DOI https://doi.org/10.1214/aoms/1177731314
  • P. Lévy, 1. Sur les séries dont les termes sont des variables éventuelles indépendantes, Studia Mathematica vol. 3 (1931) pp. 117-155. P. Lévy, 2. Sulla legge forte dei grandi numeri, Giornale dell’Istituto Italiano degli Attuari vol. 2 (1931) pp. 1-21. P. Lévy, 3. Nuove formule relative al giuco di testa e croce, Giornale dell’Istituto Italiano degli Attuari vol. 2 (1931) pp. 127-160. P. Lévy, 4. Sur un théorème de M. Khintchine, Bull.Sci.Math. vol. 55 (1931) pp. 145-160. P. Lévy, 5. Sur les intégrales dont les éléments sont des variables aléatoires indépendantes, Annali della Scuola Normale Superiore di Pisa (2) vol. 3 (1934) pp. 337-366. P. Lévy, 6. Propriétés asymptotiques des sommes de variables aléatoires indépendantes ou enchainées, J. Math. Pures Appl. vol. 14 (1935) pp. 347-402. P. Lévy, 7. La loi forte des grands nombres pour les variables aléatoires enchainées, J. Math. Pures Appl. vol. 15 (1936) pp. 11-24. P. Lévy, 8. Detérmination générale des lois limites, C. R. Acad. Sci. Paris vol. 203 (1936) pp. 698-700. P. Lévy, 9. Théorie de l’addition de variables aléatoires, Paris, 1937. P. Lévy, 10. Compléments à théorème sur la loi de Gauss, Bull. Sci. Math. vol. 61 (1937) pp. 115-128. P. Lévy, 11. Sur les exponentielles des polynomes et sur l’arithmétique des produits de lois de Poisson, Ann. École Norm. vol. 54 (1937) pp. 231-292. P. Lévy, 12. L’arithmétique des lois de probabilitè, J. Math. Pures Appl. vol. 17 (1938) pp. 17-39.
  • J. W. Lindeberg, Eine neue Herleitung des Exponentialgesetzes in der Wahrscheinlichkeitsrechnung, Math. Z. 15 (1922), no. 1, 211–225 (German). MR 1544569, DOI https://doi.org/10.1007/BF01494395
  • J. Marcinkiewicz, 1. Sur les fonctions indépendantes I-III , Fund. Math. vol. 30 (1938) pp. 202-214, 349-364, vol. 31 (1938) pp. 86-102. J. Marcinkiewicz, 2. Quelques théorèmes de la théorie des probabilités, Travaux de la Société des Sciences et des Lettres de Wilno, Classe des Sciences Mathématiques et Naturelles vol. 13 (1939) pp. 1-13. J. Marcinkiewicz and A. Zygmund, 1. Remarque sur la loi du logarithme itéré, Fund. Math. vol. 29 (1937) pp. 215-222.
  • I. Petrowsky, Über das Irrfahrtproblem, Math. Ann. 109 (1934), no. 1, 425–444 (German). MR 1512903, DOI https://doi.org/10.1007/BF01449148
  • A. Plessner, 1. Ueber das Gesetz der grossen Zahlen, Rec. Math. (Mat. Sbornik) N.S. vol. 1 (1936) pp. 165-168.
  • Georg Pólya, Über den zentralen Grenzwertsatz der Wahrscheinlichkeitsrechnung und das Momentenproblem, Math. Z. 8 (1920), no. 3-4, 171–181 (German). MR 1544437, DOI https://doi.org/10.1007/BF01206525
  • Georg Pólya, Herleitung des Gaußschen Fehlergesetzes aus einer Funktionalgleichung, Math. Z. 18 (1923), no. 1, 96–108 (German). MR 1544622, DOI https://doi.org/10.1007/BF01192398
  • Hans Rademacher, Einige Sätze über Reihen von allgemeinen Orthogonalfunktionen, Math. Ann. 87 (1922), no. 1-2, 112–138 (German). MR 1512104, DOI https://doi.org/10.1007/BF01458040
  • D. Raikov, 1. On the decomposition of Gauss and Poisson laws, Bull. Acad. Sci. URSS. Sér. Math. (1938) pp. 91-120 (Russian, English summary pp. 120-124). D. Raikov, 2. On a connection between the central limit theorem of the theory of probability and the law of large numbers, Bull. Acad. Sci. URSS. Sér. Math. (1938) pp. 323-336 (Russian, English summary pp. 337-338). H. Steinhaus, 1. Les probabilités dénombrables et leur rapport à la théorie de la mesure, Fund. Math. vol. 4 (1922) pp. 286-310. J. V. Uspensky, 1. Introduction to mathematical probability, New York, McGraw-Hill, 1937.
  • Abraham Wald, On cumulative sums of random variables, Ann. Math. Statistics 15 (1944), 283–296. MR 10927, DOI https://doi.org/10.1214/aoms/1177731235


Additional Information